Duke Mathematical Journal

The scalar-curvature problem on higher-dimensional spheres

Mohamed Ben Ayed, Hichem Chtioui, and Mokhles Hammami

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 93, Number 2 (1998), 379-424.

Dates
First available: 19 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077230885

Mathematical Reviews number (MathSciNet)
MR1625991

Zentralblatt MATH identifier
0977.53035

Digital Object Identifier
doi:10.1215/S0012-7094-98-09313-9

Subjects
Primary: 53C21: Methods of Riemannian geometry, including PDE methods; curvature restrictions [See also 58J60]
Secondary: 58G30

Citation

Ben Ayed, Mohamed; Chtioui, Hichem; Hammami, Mokhles. The scalar-curvature problem on higher-dimensional spheres. Duke Mathematical Journal 93 (1998), no. 2, 379--424. doi:10.1215/S0012-7094-98-09313-9. http://projecteuclid.org/euclid.dmj/1077230885.


Export citation

References

  • [1] A. Bahri, Critical Points at Infinity in Some Variational Problems, Pitman Res. Notes Math. Ser., vol. 182, Longman Sci. Tech., New York, 1989.
  • [2] A. Bahri, Another proof of the Yamabe conjecture for locally conformally flat manifolds, Nonlinear Anal. 20 (1993), no. 10, 1261–1278.
  • [3] A. Bahri, An invariant for Yamabe-type flows with applications to scalar-curvature problems in high dimension, Duke Math. J. 81 (1996), no. 2, 323–466.
  • [4] A. Bahri, On the scalar-curvature equation in dimension $n\geqslant5$, preprint.
  • [5] A. Bahri, The scalar-curvature problem on sphere of dimension $n\geqslant7$, preprint.
  • [6] A. Bahri and J.-M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: The effect of the topology of the domain, Comm. Pure Appl. Math. 41 (1988), no. 3, 253–294.
  • [7] A. Bahri and J.-M. Coron, The scalar-curvature problem on the standard three-dimensional sphere, J. Funct. Anal. 95 (1991), no. 1, 106–172.
  • [8] A. Bahri and P. H. Rabinowitz, Periodic solutions of Hamiltonian systems of $3$-body type, Ann. Inst. H. Poincaré Anal. Non Linéaire 8 (1991), no. 6, 561–649.
  • [9] M. Ben Ayed, Y. Chen, H. Chtioui, and M. Hammami, On the prescribed scalar curvature problem on $4$-manifolds, Duke Math. J. 84 (1996), no. 3, 633–677.
  • [10] H. Brezis and J.-M. Coron, Convergence of solutions of $H$-systems or how to blow bubbles, Arch. Rational Mech. Anal. 89 (1985), no. 1, 21–56.
  • [11] J. Escobar and R. Schoen, Conformal metrics with prescribed scalar curvature, Invent. Math. 86 (1986), no. 2, 243–254.
  • [12] J. L. Kazdan and F. W. Warner, Existence and conformal deformation of metrics with prescribed Gaussian and scalar curvatures, Ann. of Math. (2) 101 (1975), 317–331.
  • [13] Y. Y. Li, On prescribing scalar curvature problem on $S^3$ and $S^4$, C. R. Acad. Sci. Paris Ser. I Math. 314 (1992), no. 1, 55–59.
  • [14] Y. Y. Li, Prescribing scalar curvature on $S^n$ and related problems, I, J. Differential Equations 120 (1995), no. 2, 319–410.
  • [15] Y. Y. Li, Prescribing scalar curvature on $S^n$ and related problems, II: Existence and compactness, Comm. Pure Appl. Math. 49 (1996), no. 6, 541–597.
  • [16] Y. Li and W.-M. Ni, On conformal scalar curvature equations in $R^ n$, Duke Math. J. 57 (1988), no. 3, 895–924.
  • [17]1 P.-L. Lions, The concentration-compactness principle in the calculus of variations, I: The limit case, Rev. Mat. Iberoamericana 1 (1985), no. 1, 145–201.
  • [17]2 P.-L. Lions, The concentration-compactness principle in the calculus of variations, II: The limit case, Rev. Mat. Iberoamericana 1 (1985), no. 2, 45–121.
  • [18] R. Schoen, Conformal deformation of a Riemannian metric to constant scalar curvature, J. Differential Geom. 20 (1984), no. 2, 479–495.
  • [19] R. Schoen, Variational theory for the total scalar curvature functional for Riemannian metrics and related topics, Topics in calculus of variations (Montecatini Terme, 1987), Lecture Notes in Math., vol. 1365, Springer-Verlag, Berlin, 1989, pp. 120–154.
  • [20] R. Schoen and S.-T. Yau, Conformally flat manifolds, Kleinian groups and scalar curvature, Invent. Math. 92 (1988), no. 1, 47–71.
  • [21] M. Struwe, A global compactness result for elliptic boundary value problems involving limiting nonlinearities, Math. Z. 187 (1984), no. 4, 511–517.